# SDR CA120223003

- Difficulty date: February 21, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bombdr BD1001A10
- Aircraft time: 743 hours
- Engine: Hnywl AS90711A
- System (JASC): 7110 · Engine Cowling System
- Part: Fastener
- Condition: Loose
- Location: Engine Fan Duct
- Part time: 763 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THIS ACFT WAS IN FOR A 400/800 HR INSPECTION.  WHEN ENGINE COWLS OPENED, 1 OF THE BOLTS SECURING THE OUTER FAN DUCT PANEL WAS FOUND BACKED OUT TO THE POINT OF HANGING & READY TO FALL OUT.  GIVEN THE TIME ON THIS ACFT, THESE PANELS, BOTH ENGINES, HAD NEVER YET BEEN REMOVED SINCE NEW.  EACH OF THESE PANELS, 1 IAW ENGINE IS HELD IN PLACE WITH ONLY 3 BOLTS.  THE INSTRUCTIONS FOR INSTALLATION STATE THAT THE THREADS BE COATED WITH ANTI-SEIZE COMPOUND AND THE BOLTS TORQUE TO 30 IN-LBS.  THERE IS NO LOCKING FEATURE.  IF THIS PANEL WERE TO LET GO, IT WOULD TRAVEL BACK THROUGH THE FAN DUCT TO EXIT VIA THE EXHAUST.  SUBSEQUENT INSPECTION OF ANOTHER 300 IN OUR FLEET FOUND THAT THE SAME BOLTS WERE ALSO LOOSE ON BOTH ENGINES. THIS ACFT HAD BEEN INSPECTED AND THESE PANELS INSTALLED IAW THE MM INSTRUCTIONS 113 HOURS, PREVIOUSLY. A THIRD 300 IN OUR FLT IS CURRENTLY AWAY FROM BASE AND WILL BE INSPECTED UPON ITS RETURN.  TECH SUPPORT WAS NOTIFIED OF THIS FINDING.
